Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 22, NWS Raleigh, NC

April 6, 20175 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 6, 2017, 4:57 AM EDT for 5 counties in North Carolina. It was in force for 33 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2017, 4:57 AM EDT (08:57 UTC)
Expired
Apr 6, 2017, 5:30 AM EDT
In force
33 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Anson County, NC, Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 150 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:00 AM EDTTSTM WND DMG2 S Stanfield, NCTREE DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF OAK GROVE RD AND LOVE MILL RD.
Apr 6, 5:03 AM EDTTSTM WND DMG4 W Norwood, NCTREE DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF S STANLY SCHOOL RD AND WARD RD.
Apr 6, 5:10 AM EDTTSTM WND DMG3 E Albemarle, NCTREE DOWN ON VICKERS STORE ROAD.
Apr 6, 5:12 AM EDTTSTM WND DMG1 Sw Albemarle, NCDOWN TREE BLOCKING THE ROAD NEAR THE INTERSECTION OF MILL STREET AND N BROOME STREET.
Apr 6, 5:12 AM EDTTSTM WND DMG1 Wsw Albemarle, NCDOWN TREE BLOCKING THE ROAD NEAR THE INTERSECTION OF CAROLINA AVENUE AND WISCASSETT STREET.
Apr 6, 5:12 AM EDTTSTM WND DMG1 Wsw Albemarle, NCDOWN TREE BLOCKING THE ROAD NEAR THE INTERSECTION OF CHESTNUT AVENUE AND N DEPOT STREET.
Apr 6, 5:12 AM EDTTSTM WND DMG1 Wsw Albemarle, NCTREE DOWN BLOCKING THE ROAD AT THE INTERSECTION OF WISCASSETT ST AND AUSTIN ST.
Apr 6, 5:12 AM EDTTSTM WND DMG4 Ese Albemarle, NCDOWN TREE BLOCKING THE ROAD AT 44372 VICKERS STORE ROAD.
Apr 6, 5:12 AM EDTTSTM WND DMG4 Ese Albemarle, NCTREE DOWN BLOCKING THE ROAD NEAR 44300 VICKERS STORE RD.
Apr 6, 5:14 AM EDTHAIL 0.751 Sw Albemarle, NCPOLICE OFFICER IN ABLEMARLE REPORTED DIME SIZE HAIL.
Apr 6, 5:15 AM EDTTSTM WND DMGBadin, NCDOWN TREE BLOCKING THE ROAD NEAR THE INTERSECTION OF FALL ROAD AND SPRUCE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS52 KRAH 060857
SVRRAH
NCC007-057-123-151-167-060930-
/O.NEW.KRAH.SV.W.0022.170406T0857Z-170406T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
457 AM EDT THU APR 6 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in central North Carolina...
  Northwestern Anson County in central North Carolina...
  Northwestern Montgomery County in central North Carolina...
  Southwestern Randolph County in central North Carolina...
  Stanly County in central North Carolina...

* Until 530 AM EDT

* At 457 AM EDT, a severe thunderstorm was located 8 miles east of
  Unionville, or 13 miles northeast of Monroe, moving northeast at 65
  mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is possible. 

* Locations impacted include...
  Asheboro, Albemarle, Troy, Badin Lake, North Carolina Zoo,
  Seagrove, Plyler, Norwood, Badin and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing quarter size hail. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows!

&&

LAT...LON 3551 8022 3551 8018 3553 8020 3571 8006
      3575 7992 3560 7966 3551 7974 3551 7977
      3548 7977 3504 8029 3520 8028 3517 8035
      3518 8037 3516 8044 3517 8047
TIME...MOT...LOC 0857Z 218DEG 56KT 3513 8036 

HAIL...1.00IN
WIND...<50MPH
 
$$

VINCENT
3 follow-up statements
364 
WWUS52 KRAH 060913
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
513 AM EDT THU APR 6 2017

NCC007-060923-
/O.CAN.KRAH.SV.W.0022.000000T0000Z-170406T0930Z/
Anson NC-
513 AM EDT THU APR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved 
northeast of Anson county, therefore the warning has been cancelled.

LAT...LON 3550 8023 3551 8018 3553 8020 3571 8006
      3575 7992 3560 7966 3551 7974 3551 7977
      3548 7977 3520 8010 3524 8016 3529 8026
      3534 8035
TIME...MOT...LOC 0913Z 210DEG 60KT 3541 8013 

$$

NCC057-123-151-167-060930-
/O.CON.KRAH.SV.W.0022.000000T0000Z-170406T0930Z/
Davidson NC-Montgomery NC-Randolph NC-Stanly NC-
513 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN MONTGOMERY...SOUTHWESTERN
RANDOLPH AND NORTHEASTERN STANLY COUNTIES...

At 513 AM EDT, a severe thunderstorm was located near Badin Lake,
moving northeast at 70 mph.

HAZARD...Quarter to Half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Asheboro, Albemarle, Troy, North Carolina Zoo, Badin Lake, Seagrove,
Plyler, Norwood, Badin and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3550 8023 3551 8018 3553 8020 3571 8006
      3575 7992 3560 7966 3551 7974 3551 7977
      3548 7977 3520 8010 3524 8016 3529 8026
      3534 8035
TIME...MOT...LOC 0913Z 210DEG 60KT 3541 8013 

HAIL...1.25IN
WIND...<50MPH
 
$$

VINCENT
104 
WWUS52 KRAH 060920
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
520 AM EDT THU APR 6 2017

NCC057-123-151-167-060930-
/O.CON.KRAH.SV.W.0022.000000T0000Z-170406T0930Z/
Davidson NC-Montgomery NC-Randolph NC-Stanly NC-
520 AM EDT THU APR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN MONTGOMERY...SOUTHWESTERN
RANDOLPH AND NORTHEASTERN STANLY COUNTIES...

At 518 AM EDT, a severe thunderstorm was located 7 miles northeast of
Badin Lake, moving northeast at 65 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. Dime size hail was reported in Albemarle 
         at 514 AM EDT. 

IMPACT...Damage to vehicles is possible. 

Locations impacted include...
Asheboro, Albemarle, Troy, North Carolina Zoo, Badin Lake, Seagrove,
Badin, Denton, Richfield and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing quarter size hail. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 3550 8023 3551 8018 3553 8020 3571 8006
      3575 7992 3560 7966 3551 7974 3551 7977
      3548 7977 3526 8003 3532 8013 3537 8021
      3539 8023 3546 8026
TIME...MOT...LOC 0918Z 219DEG 56KT 3553 8001 

HAIL...1.00IN
WIND...<50MPH
 
$$

VINCENT
700 
WWUS52 KRAH 060930
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
530 AM EDT THU APR 6 2017

NCC057-123-151-167-060938-
/O.EXP.KRAH.SV.W.0022.000000T0000Z-170406T0930Z/
Davidson NC-Montgomery NC-Randolph NC-Stanly NC-
530 AM EDT THU APR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN RANDOLPH AND NORTHEASTERN
STANLY COUNTIES WILL EXPIRE AT 530 AM EDT...
    
A new severe thunderstorm warning is in effect for this storm until 
615 am EDT for Randolph county, eastern Guilford county, and 
northwestern Alamance county.

LAT...LON 3550 8023 3551 8018 3553 8020 3571 8006
      3575 7992 3560 7966 3551 7974 3551 7977
      3548 7977 3526 8003 3532 8013 3537 8021
      3539 8023 3546 8026
TIME...MOT...LOC 0928Z 217DEG 72KT 3550 8003 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:05 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 6, 3:05 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
305 AM EDT Thu Apr 6 2017

.SYNOPSIS...
A powerful storm system will cross the region this morning.
Intensifying low pressure over the Northeast U.S. will produce windy
conditions over our region today through Friday. High pressure will
build over the area from the west over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 305 AM Thursday...

...High threat remains for a few severe thunderstorms early this
morning across central NC...

Latest near term model guidance and meso analysis still point to
severe storm parameters in place across essentially the southeast
half of central NC early this morning. 00Z analysis depicts a 50-
60kt jet across the Deep South. This feature will lift across our
region later this morning, primarily in the 09Z-13Z. This feature
will supply central NC with a warm moist air mass in the lower
levels of the atmosphere, especially along and east of highway 1. At
the same time this is occurring, a strong s/w rounding the base of
the upper trough will swing newd, resulting in a negative tilt to
this feature. This, in turn, will steepen already steep lapse rates
aloft (8 deg C/km per GSO 06Z sounding). Finally, central NC will be
in the nose of 100+ kt jet lifting ne from the northern Gulf.

These parameters should support the development of scattered
thunderstorms, a few of which, will exhibit supercell
characteristics. Expect the storms to initially fire by 09Z in
vicinity of the southern Piedmont/Sandhills then expand
northeastward into the coastal plain. Main severe weather threats
will be large hail (ping pong to golf ball size probable) and
damaging straight line winds. An isolated tornado cannot be ruled
out considering the strong kinematics (0-1km storm relative helicity
300-400 m2/s2 expected by 09Z). The main limiting factor to the
development of strong/severe storms will be the lack of near surface
instability. This relatively stable air at the surface may mitigate
the threat for severe storms.

By 12Z, meso models suggest greatest threat for storms along and
east of I-95 with the bulk of the parameters supportive of
strong/severe storms exiting our region by late morning.

Behind the convection, sfc winds will be west southwest and increase
to around 20 mph with gusts 30-40 mph. Plan to maintain the current
wind advisory. With the ground pretty saturated from recent rains,
these winds will likely topple several trees. With the passage of
the 850-700mb trough this afternoon, expect a broken band of showers
to develop, primarily across the northern Piedmont/northern coastal
plain. Due to the steep lapse rates aloft, these showers may also be
accompanied by very strong wind gusts and small hail.

High temperatures today will likely occur prior to noon, with
temperatures steady or slowly falling this afternoon.

Tonight, windy conditions will persist with wind gusts 20 to 30 mph
highly probable. Skies will continue to gradually clear though
periods of variable cloudy skies possible across the far north. Min
temps near 40 nw to the mid 40s southeast.

&&

.SHORT TERM /FRIDAY and FRIDAY NIGHT/...
As of 137 AM Thursday...

The upper level trough axis will move across central NC on
Friday morning with a deep west to northwesterly flow persisting
across the area into Friday night. Large scale subsidence and
low level cold advection should preclude any widespread
precipitation during the period. However, steep lapse rates and
saturation around the 800 to 750 mb layer during Friday
afternoon should result in the development of some flat cumulus
at around 5kft. BUFR soundings note a shallow layer of CAPE
Friday afternoon so cant rule out a sprinkle across the north
near the VA/NC border. Strong gusty winds are still expected
during most of the day, generally ranging around 25-30 kts with
gusts as high as 40 kts with the strongest winds and gusts
focused across the east and northeast. Winds should notably
relax on Friday night. Highs Friday will range in the mid 50s
north to the lower 60s across the south. Lows Friday night will
range in the mid to upper 30s. -Blaes

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 1045 PM Wednesday...

A ridge is expected to amplify across the Deep South and
Eastern US through over the weekend into early next week. The
thermal trough will shift east as well on Saturday, with high
pressure to settle overhead late Saturday, resulting in the best
chance of frost (and even a few freezing temps) Saturday night.
A warming trend will then continue through the week as return
flow develops between the departing high and cold front
approaching the Tenn Valley Tuesday and Wednesday, which also
brings the next chance of showers around the middle of the week.
-Smith/Ellis

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 125 AM Thursday...

Aviation conditions will deteriorate through 12Z with MVFR/IFR
ceilings, blustery sfc winds, and numerous showers and thunderstorms
overspreading central NC. A few of the storms will be capable of
producing wind gusts to 60kts along with large hail. These adverse
conditions will be most widespread between 08Z-13Z.

Expect ceilings to lift west-to-east after 13Z while sfc winds will
strengthening out of the west-southwest with gusts 30-40kts highly
probable. This will cause stiff cross winds along se-nw orientated
runways.  While VFR conditions anticipated by 15Z across the region,
a band of showers may develop over the northern Piedmont around 18Z
and travel east-southeast across the region. Sfc winds will slowly
subside this evening though gusts 25-30kts appear likely. The windy
conditions will persist into Friday with blustery nw winds gusting
around 30 kts. Otherwise VFR parameters expected.

VFR conditions and lighter sfc winds expected Friday night through
Monday.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to midnight EDT tonight
for NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...BLAES/SMITH/ELLIS
AVIATION...SMITH
Hazardous weather outlook, Apr 6, 3:40 AM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
340 AM EDT Thu Apr 6 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
340 AM EDT Thu Apr 6 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A few strong to severe storms will cross central North Carolina
early this morning, mainly through 11 AM. These storms will be
capable of producing damaging straight line winds, large hail, and
possibly an isolated tornado.

Behind the thunderstorms, strong west southwest winds will develop
with frequent gusts 35 to 40 mph highly probable.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lows Saturday night in the mid 30s, coupled with light winds, could
result in the formation of frost, especially across the Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this morning.

In the hours before

Local storm report, Apr 6, 2:33 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
233 AM EDT THU APR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TSTM WND GST     3 NE WINSTON-SALEM      36.13N 80.22W
04/06/2017  M41 MPH          FORSYTH            NC   ASOS

            SMITH-REYNOLDS AIRPORT (KINT) REPORTED A
            PEAK WIND GUST OF 41 MPH IN ASSOCIATION WITH
            A THUNDERSTORM.

&&

VINCENT
Local storm report, Apr 6, 3:36 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT THU APR 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     5 NW HIGH POINT         36.02N 80.07W
04/06/2017                   FORSYTH            NC   EMERGENCY MNGR

            TREE DOWN ON ROAD AND POWER LINES NEAR
            HILLSIDE DRIVE AND MOWERY DRIVE.

&&
Special weather statement, Apr 6, 4:07 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
407 AM EDT THU APR 6 2017

NCZ083-060830-
Anson NC-
407 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of Anson County Until
430 AM EDT...

At 407 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sturdivants, or 14 miles southwest of Wadesboro, moving northeast at
50 mph.

Wind gusts as high as 50 mph will be possible with this storm.

Locations impacted include...
Wadesboro, Polkton, Lilesville, Morven, Peachland, McFarlan, Blewett
Falls Lake and White Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3505 8029 3510 8004 3508 8000 3512 7995
      3512 7992 3507 7991 3504 7988 3501 7990
      3498 7987 3495 7987 3491 7985 3488 7987
      3486 7990 3481 7992 3482 8032
TIME...MOT...LOC 0807Z 240DEG 45KT 3484 8028

VINCENT
Special weather statement, Apr 6, 4:31 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 AM EDT THU APR 6 2017

NCZ073-074-060900-
Stanly NC-Montgomery NC-
431 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of Stanly and
northwestern Montgomery Counties Until 500 AM EDT...

At 431 AM EDT, Doppler radar was tracking A strong thunderstorm 11
miles east of Midland, or 12 miles southwest of Albemarle, moving
northeast at 75 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Albemarle, Badin Lake, Plyler, Norwood, Badin, Oakboro, Stanfield,
Richfield, New London and Eldorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3551 8024 3551 7981 3519 8011 3519 8013
      3517 8014 3517 8016 3515 8016 3517 8020
      3516 8022 3521 8025 3520 8030 3517 8035
      3518 8037 3516 8041 3517 8047
TIME...MOT...LOC 0831Z 217DEG 63KT 3521 8031

VINCENT
Special weather statement, Apr 6, 4:42 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
442 AM EDT THU APR 6 2017

NCZ021-022-038-060915-
Guilford NC-Forsyth NC-Davidson NC-
442 AM EDT THU APR 6 2017

...Strong thunderstorms will affect portions of northwestern
Guilford...Forsyth and northern Davidson Counties Until 515 AM EDT...

At 441 AM EDT, Doppler radar was tracking strong thunderstorms over
Cooleemee, or near Mocksville, moving northeast at 65 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3611 8050 3614 8044 3626 8044 3625 7983
      3597 8003 3572 8037 3574 8046 3577 8045
      3583 8048 3585 8042 3584 8039 3587 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0841Z 221DEG 56KT 3582 8059

VINCENT
Special weather statement, Apr 6, 4:53 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 AM EDT THU APR 6 2017

NCZ073-074-060930-
Stanly NC-Montgomery NC-
453 AM EDT THU APR 6 2017

...A strong thunderstorm will affect portions of Stanly and
northwestern Montgomery Counties Until 530 AM EDT...

At 453 AM EDT, Doppler radar was tracking A strong thunderstorm 7
miles northeast of Unionville, or 13 miles northeast of Monroe,
moving northeast at 75 mph.

Dime size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Albemarle, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield, Richfield and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3550 8030 3551 7989 3550 7989 3517 8015
      3516 8017 3515 8017 3517 8020 3516 8021
      3516 8023 3521 8025 3520 8028 3520 8030
      3518 8030 3517 8035 3518 8037 3516 8044
      3519 8050
TIME...MOT...LOC 0853Z 214DEG 67KT 3513 8039

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:02 AM EDTSpecial Weather StatementRAHForsyth43 min
Apr 6, 4:07 AM EDTSpecial Weather StatementRAHAnson23 min
Apr 6, 4:31 AM EDTSpecial Weather StatementRAHStanly29 min
Apr 6, 4:42 AM EDTSpecial Weather StatementRAHForsyth33 min
Apr 6, 4:53 AM EDTSpecial Weather StatementRAHStanly37 min
Apr 6, 5:26 AM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph49 min
Apr 6, 6:20 AM EDTSpecial Weather StatementRAHMontgomery, Randolph40 min
Apr 6, 6:22 AM EDTSpecial Weather StatementRAHPerson23 min
Apr 6, 6:45 AM EDTSpecial Weather StatementRAHAlamance45 min
Apr 6, 7:02 AM EDTSpecial Weather StatementRAHAlamance, Orange43 min
Apr 6, 7:12 AM EDTSpecial Weather StatementRAHHoke, Scotland33 min
Apr 6, 7:21 AM EDTSpecial Weather StatementRAHChatham, Durham, Orange39 min
Apr 6, 7:31 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Wake44 min
Apr 6, 7:54 AM EDTSevere Thunderstorm WarningRAHCumberland, Sampson38 min
Apr 6, 7:55 AM EDTSevere Thunderstorm WarningRAHVance, Warren35 min
Apr 6, 8:04 AM EDTSpecial Weather StatementRAHHarnett41 min
Apr 6, 8:26 AM EDTSpecial Weather StatementRAHJohnston, Wake34 min
Apr 6, 8:26 AM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson49 min
Apr 6, 8:54 AM EDTSpecial Weather StatementRAHHalifax, Nash66 min
Apr 6, 9:11 AM EDTSpecial Weather StatementRAHEdgecombe34 min
Apr 6, 11:18 AM EDTSpecial Weather StatementRAHWarren27 min
Apr 6, 3:53 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more26 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.